MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 REACT CATHETER; CATHETER, PERCUTANEOUS

MICRO THERAPEUTICS, INC. DBA EV3 REACT CATHETER; CATHETER, PERCUTANEOUS
Model Number REACT-68
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/25/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that the react catheter separated/broke in the distal section during use.The patient was undergoing thrombectomy in the m2 segment of the middle cerebral artery.It was reported that during the process of coaxially inserting the distal access catheter into the proximal segment of the middle cerebral artery thrombus with the micro-guidewire and micro-catheter, the distal access catheter was not shaped, and there was air return when aspirating with a 50ml empty needle, and the negative pressure could not be maintained.The catheter was then removed for inspection and a rupture was found at the catheter's tip.There was force applied during delivery or removal.The catheter tip was not entrapped/stuck.There was no vasospasm.The catheter was not stuck inside the guide catheter.There was no surgical or medicinal intervention required.The catheter was replaced with react-68 for aspiration, and it could remove thrombus and restore blood flow at the first release.The patient's surgery was completed well.The reported device and any accessory devices were prepared and the catheter was flushed as indicated in the instructions for use (ifu).No patient symptoms or complications were associated with this event.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information received reported the patient¿s baseline (tici, nihss etc.) was unknown.The patient¿s post-thrombectomy condition (tici, nihss, etc.) the patient returned to normal.Vessel tortuosity was normal.The patient was recovering well from the procedure, all limbs can move.No patient symptoms were reported.The cause of the event was unknown.

Brand Name
REACT CATHETER
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key19623561
Report Number2029214-2024-01143
Device Sequence Number6359946
Product Code DQY
UDI-Device Identifier00847536041967
UDI-Public00847536041967
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K180715
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/17/2025
Device Model NumberREACT-68
Device Catalogue NumberREACT-68
Device Lot NumberB523401
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/25/2024
Supplement Date Received by Manufacturer06/29/2024
Initial Report FDA Received Date06/27/2024
Supplement Report FDA Received Date07/24/2024
Date Device Manufactured02/23/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown